MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

EXACTECH, INC. EQUINOXE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number SMALL STEM PROTECTOR
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/26/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D10: concomitants: a641424 300-30-06 - equinoxe preserve stem 6mm.A781399 320-10-00 - equinoxe reverse tray adapter plate tray +0.A562951 320-15-05 - eq rev locking screw.A652595 320-20-00 - eq reverse torque defining screw kit.S479699 320-20-22 - eq rev compress screw lck cap kit, 4.5 x 22mm.A758168 320-20-26 - eq rev compress screw lck cap kit, 4.5 x 26mm.A737718 320-20-30 - eq rev compress screw lck cap kit, 4.5 x 30mm.S277091 320-20-42 - eq rev compress screw lck cap kit, 4.5 x 42mm.A353661 320-31-40 - glenosphere, 40mm.A656268 320-35-07 - small superior/posterior aug glenoid plate,left.7241820 320-40-00 - 145-deg pe 40mm hum liner +0.A769138 321-52-09 - 3.2mm k-wire, trocar tip.A595664 321-52-10 - 3.2mm k-wire, thd, short 2 k-wires per pack.Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
It was reported that a male patient, initial right shoulder implanted on (b)(6) 2023, underwent a revision procedure on (b)(6), 2023.During the course of the initial surgery, the humeral head protector disassociated from the trial preserve stem.The event was not noticed.The disassociated humeral head protector moved posterior to the glenoid and was therefore not visible from the incision.The surgery was completed successfully, however the device component remained in the shoulder which the surgeon became aware of during a review of post operative x-rays.There was an instrument count completed prior to wound closure, but this instrument was not included in the count.The revision surgery was completed to remove the instrument.The glenosphere, tray, and liner were exchanged, and the humeral head protector was successfully removed.Removing the device caused a greater than 45-minute surgical delay/prolongation during the procedure.There was no adverse event to the patient as a result.No patient information, x-rays or images were provided.The device is available for return.No further information.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and corrected information.The following fields were updated: h6.The following fields were corrected: b1, b2, b3, d9.The reported event was unable to be confirmed due to limited information received from the customer.No device was returned for evaluation; further, photographs and/or radiograph images were not provided for review.Operative notes and/or medical records were not provided for review of usage/ technique.A review of manufacturing data was performed and no discrepancies were found.A definitive root cause was unable to be determined as the necessary information to adequately investigate the reported event was not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
EQUINOXE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
miguel sosa
2320 nw 66 court
gainesville, FL 32653
3523164164
MDR Report Key18576347
Report Number1038671-2024-00127
Device Sequence Number7923244
Product Code LXH
UDI-Device Identifier10885862580405
UDI-Public10885862580405
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSMALL STEM PROTECTOR
Device Catalogue Number301-08-21
Device Lot Number285700027
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/27/2023
Supplement Date Received by Manufacturer10/21/2025
Initial Report FDA Received Date01/24/2024
Supplement Report FDA Received Date10/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale